Wildfire, Texas
- When
- April 25, 10:43 AM CST to 1:00 PM CST
- Where
- Texas forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
The Texhoma Highway 95 Fire started around 1043 CST approximately four miles north and one mile west of Texhoma in Texas County off State Highway 95. No damage or injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texhoma Highway 95 Fire started around 1043 CST approximately four miles north and one mile west of Texhoma in Texas County off State Highway 95. No damage or injuries were reported. The wildfire was contained around 1300 CST...and four hundred acres burned. Six fire departments responded to this fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 25, 5:55 AM CST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 655 AM CDT FRI APR 25 2008 .AVIATION... COLD FRONT IS THROUGH THE PANHANDLES LEAVING NORTHERLY WINDS BEHIND. ANTICIPATE THE WINDS INCREASING A BIT AFTER SUNRISE...BUT SHOULD THEN DECREASE BY 18 OR 19Z AS SURFACE HIGH PRESSURE BUILDS INTO THE PANHANDLES. EXPECTING VFR CIGS THROUGH THE NEXT 24 HOURS WITH A FEW CU POSSIBLE THIS AFTERNOON. WINDS WILL THEN SLOWLY VEER OT THE EAST AFTER 21Z. JJB && .PREV DISCUSSION... /ISSUED 232 AM CDT FRI APR 25 2008/ DISCUSSION... COLD FRONT WAS BLASTING THROUGH THE PANHANDLES THIS MORNING. WINDS ARE BRIEFLY REACHING WIND ADVISORY CRITERIA FOR ABOUT AN HOUR OR SO. BUT THEY ARE NOT EXPECTED TO BE SUSTAINED FOR 2 HOURS OR LONGER...SO WILL NOT HOIST A WIND ADVISORY NOW. PRESSURE GRADIENT WEAKENS THIS AFTERNOON AS SURFACE HIGH STARTS BUILDING IN...SO WINDS WILL RELAX. THE LIGHTER WINDS TONIGHT WILL NOT LAST LONG AS ANOTHER COLD FRONT IS EXPECTED TO BLAST THROUGH THE PANHANDLES SATURDAY AFTERNOON. THIS NEXT FRONT HAS UPPER LEVEL SUPPORT FROM A VIGOROUS SHORT WAVE TROUGH ALOFT WHICH WILL ROTATE SOUTHWARD ACROSS THE NORTHERN ROCKIES AND INTO THE CENTRAL HIGH PLAINS ON THE BACK EDGE OF THE MEAN UPPER TROUGH OVER THE MIDWEST. AS THIS FRONT MOVES SOUTHWARD SATURDAY NIGHT AND LOW LEVEL MOISTURE GETS PUSHED UP OVER THE FRONT...SOME SHOWERS OR THUNDERSTORMS MAY BREAK OUT OVER THE SOUTHEAST HALF OF THE TEXAS PANHANDLE. THE VIGOROUS SHORT WAVE TROUGH WILL ALSO BE MOVING SOUTHEAST ACROSS THE SOUTHERN HIGH PLAINS AT THAT TIME TO HELP FURTHER WITH THE LIFT. SO HAVE RETAINED SOME LOW POPS OVER THE SOUTHEAST TEXAS PANHANDLE...BUT HAVE REMOVED THEM FROM THE NORTHWEST CWA. UPPER LEVEL RIDGE THEN BUILDS OVER THE PLAINS STATES BY EARLY NEXT WEEK AND THAT IS WHERE IT WILL STAY THROUGH MUCH OF NEXT WEEK IN BETWEEN TO STRONG UPPER TROUGHS. THERE IS SOME INDICATION THAT THE PACIFIC NORTHWEST UPPER LEVEL TROUGH WILL MOVE SOUTHEAST FAR ENOUGH TO PUT THE PANHANDLES UNDER A SOUTHWEST FLOW ALOFT ON THE SOUTHEAST EDGE OF THE TROUGH BY WEDNESDAY AFTERNOON. IF THIS HAPPENS THEN WE MAY SEE A DRYLINE DEVELOP ACROSS THE PANHANDLES. BUT RIGHT NOW IT LOOKS LIKE THE DRYLINE WILL PUSH INTO WESTERN OKLAHOMA BEFORE HELPING TO SET OFF ANY THUNDERSTORMS BY LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. WILL LEAVE THE DRY FORECAST THAT WE HAVE GOING FOR NOW. FIRE WEATHER... WINDS WILL BE DECREASING THROUGH THE DAY AND THE RELATIVE HUMIDITIES WILL BE HIGHER THAN YESTERDAY...SO NOT PLANNING ON ISSUING A RED FLAG WARNING AT THIS TIME FOR TODAY. STRONGEST WINDS WILL BE BEHIND THE FRONT ON SATURDAY...THEREFORE RELATIVE HUMIDITIES WILL ALSO BE RECOVERING WHILE THE STRONGEST WINDS ARE GOING ON. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT FRI APR 25 2008 OKZ001>003-TXZ001>020-251800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... WARM AND DRY AIR COMBINED WITH BREEZY WINDS WILL CREATE AN ELEVATED FIRE DANGER TODAY FOR THE TEXAS AND OKLAHOMA PANHANDLES. ALSO...THE BREEZY WINDS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES TODAY. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT ACROSS THE CENTRAL TO SOUTHEASTERN PANHANDLES. AT THIS TIME...IT APPEARS THAT ANY STORMS THAT FORM WILL REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BROST
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
822 AM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0200 PM WILDFIRE 22 SE DUMAS 35.64N 101.69W
04/24/2008 M300 ACRE MOORE TX FIRE DEPT/RESCUE
WILDFIRE LOCATED ON THE NORTHWEST SIDE OF LAKE MEREDITH
JUST SOUTH OF FARM TO MARKET ROAD 3395 AND JUST EAST OF
FARM TO MARKET ROAD 1913. WILDFIRE BURNED 300 ACRES AND
WAS CONTAINED AT 0600 PM CDT. SUPRESSION FORCES WERE AIR
ATTACK AIRCRAFT...ONE HELITANKER AND TWO DOZERS. NO
DAMAGE AND NO INJURIES WERE REPORTED.
&&
EVENT NUMBER 00183
KJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
830 AM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM WILDFIRE 6 NW CHANNING 35.74N 102.41W
04/24/2008 E400 ACRE HARTLEY TX FIRE DEPT/RESCUE
WILDFIRE WAS LOCATED WEST OF U.S. HIGHWAY 385 NORTH OF
CHANNING AND BURNED ABOUT 400 ACRES. AIR TANKERS WERE
REQUESTED BY THE TEXAS FOREST SERVICE. NO DAMAGE AND NO
INJURIES HAVE BEEN REPORTED FROM THIS FIRE. THIS FIRE
WAS STILL BURNING AS OF LATE THURSDAY. NO WORD ON
CONTAINMENT YET.
&&
EVENT NUMBER 00184
KJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
836 AM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM WILDFIRE 6 N CHANNING 35.77N 102.33W
04/24/2008 E400 ACRE HARTLEY TX FIRE DEPT/RESCUE
WILDFIRE WAS LOCATED JUST WEST OF U.S. HIGHWAY 385 AND
JUST SOUTH OF COUNTY ROAD T NORTH OF CHANNING AND BURNED
ABOUT 400 ACRES. AIR TANKERS WERE REQUESTED BY THE TEXAS
FOREST SERVICE. NO DAMAGE AND NO INJURIES HAVE BEEN
REPORTED FROM THIS FIRE. THIS FIRE WAS STILL BURNING AS
OF LATE THURSDAY. NO WORD ON CONTAINMENT YET.
&&
EVENT NUMBER 00185
KJSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
837 AM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0200 PM WILDFIRE 22 SE DUMAS 35.64N 101.69W
04/24/2008 M300 ACRE MOORE TX FIRE DEPT/RESCUE
WILDFIRE LOCATED ON THE NORTHWEST SIDE OF LAKE MEREDITH
JUST SOUTH OF FARM TO MARKET ROAD 3395 AND JUST EAST OF
FARM TO MARKET ROAD 1913. WILDFIRE BURNED 300 ACRES AND
WAS CONTAINED AT 0600 PM CDT. SUPRESSION FORCES WERE AIR
ATTACK AIRCRAFT...ONE HELITANKER AND TWO DOZERS. NO
DAMAGE AND NO INJURIES WERE REPORTED.
0500 PM WILDFIRE 6 N CHANNING 35.77N 102.33W
04/24/2008 E400 ACRE HARTLEY TX FIRE DEPT/RESCUE
WILDFIRE WAS LOCATED JUST WEST OF U.S. HIGHWAY 385 AND
JUST SOUTH OF COUNTY ROAD T NORTH OF CHANNING AND BURNED
ABOUT 400 ACRES. AIR TANKERS WERE REQUESTED BY THE TEXAS
FOREST SERVICE. NO DAMAGE AND NO INJURIES HAVE BEEN
REPORTED FROM THIS FIRE. THIS FIRE WAS STILL BURNING AS
OF LATE THURSDAY. NO WORD ON CONTAINMENT YET.
&&
EVENT NUMBER 00183 00185
KJSThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96235.